Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

So I *think* I'll do it...

daisy maeddaisy mae Posts: 109
edited 06/11/2012 - 8:48 AM in Spinal Injections
November 30..I have an appt booked with a anethetist who specialises in epi injections. I am terrified and just filled with so much fear. I have had 3 epi when I had my kids but this is WAY different! And it's in his office and they offer NO sedatives ..no nothing to calm you down..Can anyone give me some pointers? I have read about putting ice on the spot afterwards, but I have problems with cold on me. Also Charry was a sweetheart and filled me in a lot about the injections, I'm just looking to see what other people have experienced and what problems I MAY encounter. He has me down for 4 injections a week apart.....any advice would be greatly appreciated. *Also* I have 2 babies at home ..and the 12 yr old..am I able to care for them afterwards? The nurse said no driving so I'm just wondering what that means for caring for the kids.....thanks guys!!! Have a blessed day


  • Interesting that they told you no driving- I drove myself home from my epis! I was told it was OK as long as I had no sedation!

    I was in a bit of discomfort afterward, but not disabled or anything. It's not like major surgery- the entire procedure takes maybe 15 minutes max. Afterward I went home, did the ice 20 minutes out of every hour the first day as instructed, and then went back to ALL of my regular activities.

    I was told light activity for the first day, so I didn't run out and ride my horse or anything. But after that, I did (this was the beginning of the year, when I was still riding!).

  • I went back to work after all 3 of my injections. I had no pre medication or anything. It was fine. the 3rd one was tricky but it isn't as horrible as you think it is..lol

    Trust me..I read horror stories and after the 1st one was like.."Is that it?"
    My current back pain at the time was wayyyyy worse than the shot.

  • I've had 4 ESIs and they're not that bad. Granted, I did have light sedation, but I'm not sure that was entirely necessary. The only time you even feel the needle is when they get near the nerve and then there can be a jolt of pain, but it's over quickly for most people.

    I was never told not drive because of the ESI, only because of the sedation. That makes me think you were given that instruction because you may be given light sedation after all. It's a simple matter to call your doctor's office and ask the question--it wouldn't require talking to him.

    As far as how I did after ESIs--I had two in my neck and two in my lumbar area and had NO aftereffects whatsoever. No pain, no discomfort of any kind. Others do experience some discomfort but generally it's temporary and not much of a bother.

    2009 Foraminotomy C6-72010 PLIF L4-S1Multi RFA's, cervical inj, lumbar injLaminectomy L3-4 and fusion w/internal fixation T10-L4 July 17Fusion C2-C5 yet to be scheduled
  • I checked with the office when I made the appointment..lol. NO way for any sedation "he doesn't believe in that.." And when I asked for a valium or something to calm me down prior to the shot "oh no, those things are very addictive and it's against our policy..." She made me feel like a drug addict or something. She was very muchly aware of how afraid I am to do this..so she knows I'm weirded out but still...no...cold turkey for me.
  • I've had several ESI's and no sedation at all. You feel a pinch, and then pressure. One of mine *did* hurt as it felt like the doctor was routing around in there to see where he wanted to put the shot! Ouch!

    Humm...addictive after one pill. Wow! Umm...Okay. (G) Those comments are not towards you of course, but towards the office person you spoke with. Weird. :) Wishing you well on your shots.

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • Perhaps they don't want you to drive due to side effects. I lost feeling in my right leg for about 10 hours after my facet injections and 2 hours in my left leg after my esi's. Not everyone has it happen but maybe they just want you to have someone to drive in case it does.
  • My pain Dr did my injections in the past and does my husbands. They will not give you an injection of any kind without a driver. It is because the injection can affect your legs and you can sometimes loose feeling in your leg, not usually, but it can affect your driving. They are just caustious, so that you wont get in an acccident or something. Hope this helps.
  • I just had my first ESI 3 days ago...and truly, it was a piece of cake. Only felt a brief sting when they gave me the local, then some VERY mild cramping in my leg when they injected the steroid. I was a tiny bit sore for a day or so, kind of like when you get an antibiotic shot in the rear end, but was able to go about my usual routine with no problems. Now I am just waiting to see if the steroids kick in and actually help...
  • Thank you all for your comments
Sign In or Register to comment.